Alert archive / West Virginia / Wind Advisories in 2011
Wind Advisory 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Apr 4, 2011, 9:35 AM EDT. It took effect at Apr 4, 2011, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2011, 9:35 AM EDT (13:35 UTC)
- In effect from
- Apr 4, 2011, 8:00 PM EDT
- Expired
- Apr 5, 2011, 1:54 AM EDT
- In force
- 6 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS71 KPBZ 041335 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 935 AM EDT MON APR 4 2011 MDZ001-WVZ023-041-042145- /O.NEW.KPBZ.WI.Y.0006.110405T0000Z-110405T0800Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 935 AM EDT MON APR 4 2011 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY. * LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND * HAZARDS...STRONG WINDS * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...STRONG SOUTH TO SOUTHWEST WINDS BECOMING WEST AFTER DUSK WILL MAKE FOR DIFFICULT TRAVEL ESPECIALLY ON WEST TO EAST ROADS. POWER OUTAGES AND FLUCTATIONS ARE POSSIBLE IN ADDITION TO TREE BRANCHES COMING DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS IF NOT SECURED COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ 98
4 follow-up statements
737 WWUS71 KPBZ 041902 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 302 PM EDT MON APR 4 2011 MDZ001-WVZ023-041-050315- /O.CON.KPBZ.WI.Y.0006.110405T0000Z-110405T0800Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 302 PM EDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 4 AM EDT TUESDAY. * LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND * HAZARDS...STRONG WINDS * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...STRONG SOUTH TO SOUTHWEST WINDS BECOMING WEST AFTER DUSK WILL MAKE FOR DIFFICULT TRAVEL ESPECIALLY ON WEST TO EAST ROADS. POWER OUTAGES AND FLUCTATIONS ARE POSSIBLE IN ADDITION TO TREE BRANCHES COMING DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS IF NOT SECURED COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
247 WWUS71 KPBZ 042312 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 712 PM EDT MON APR 4 2011 MDZ001-WVZ023-041-050715- /O.CON.KPBZ.WI.Y.0006.110405T0000Z-110405T0800Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 712 PM EDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. * LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND * HAZARDS...STRONG WINDS * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...STRONG SOUTHWEST WINDS BECOMING WEST LATER TONIGHT. POWER OUTAGES ARE POSSIBLE IN ADDITION TO TREE BRANCHES COMING DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS IF NOT SECURED COULD BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
479 WWUS71 KPBZ 050140 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 940 PM EDT MON APR 4 2011 MDZ001-WVZ023-041-050800- /O.CON.KPBZ.WI.Y.0006.000000T0000Z-110405T0800Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 940 PM EDT MON APR 4 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY. * LOCATIONS...PRESTON AND TUCKER COUNTIES IN NORTHERN WEST VIRGINIA...AND GARRETT COUNTY IN WESTERN MARYLAND. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 45 MPH. * TIMING...OVERNIGHT. * IMPACTS...STRONG SOUTHWEST WINDS BECOMING WEST AFTER MIDNIGHT. POWER OUTAGES ARE POSSIBLE IN ADDITION TO TREE BRANCHES COMING DOWN. LIGHTWEIGHT OUTDOOR BELONGINGS COULD BE BLOWN AROUND IF NOT SECURED . PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
191 WWUS71 KPBZ 050554 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 154 AM EDT TUE APR 5 2011 MDZ001-WVZ023-041-050700- /O.CAN.KPBZ.WI.Y.0006.000000T0000Z-110405T0800Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 154 AM EDT TUE APR 5 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED ACROSS THE ADVISORY AREA. SOME WIND GUSTS TO 35 MPH ARE STILL POSSIBLE UNTIL DAYBREAK. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Apr 4, 2:57 AM EDT, 6 hours 38 minutes earlier.
Area forecast discussion, Apr 4, 2:57 AM EDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 257 AM EDT MON APR 4 2011 .SYNOPSIS... A STRONG LOW PRESSURE SYSTEM WILL MOVE EAST THROUGH THE GREAT LAKES TODAY PUSHING WARM, MOIST UNSTABLE AIR INTO THE UPPER OHIO VALLEY. THIS WILL IGNITE POTENTIALLY SEVERE THUNDERSTORMS DURING THE LATE AFTERNOON AND EVENING. THE COLD FRONTAL PASSAGE MONDAY NIGHT WILL BE FOLLOWED BY A SHARP COOL DOWN FOR TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... THE FORECAST AREA WILL BE IN THE WARM SECTOR TODAY. NOT MUCH OF TRIGGER FOR SHOWERS THIS MORNING WITH COLD FRONT WELL WEST OF THE DISTRICT. THE ONSET OF PREFRONTAL THUNDERSTORMS WILL HOLD OFF UNTIL THIS AFTERNOON, WITH THE MOST LIKELY PERIOD FOR STRONGEST STORMS LATE AFTERNOON AND EVENING, JUST AHEAD OF THE COLD FRONTAL PASSAGE. CONCUR WITH SPC REGARDING THE SLIGHT RISK OF SEVERE THUNDERSTORMS DUE TO INFLUX OF WARM, MOIST UNSTABLE AIR, COUPLED WITH STRONG LIFT DYNAMICS AND FAVORABLY SHEARED ENVIRONMENT. TEMPERATURES WILL WARM INTO THE 70S THIS AFTERNOON. A RAPID COOL DOWN CAN BE EXPECTED TONIGHT AS THE COLD FRONT PUSHES EAST OF THE DISTRICT BY MIDNIGHT. RISK OF SHOWERS WILL DIMINISH RAPIDLY BEHIND THE COLD FRONT TONIGHT. WINDS ARE ANOTHER CONCERN THIS AFTERNOON ONCE VERTICAL MIXING INCREASES AS THERE WILL BE STRONG LOW LEVEL JET, 50-60KT WIND AT 850MB, SURGING INTO THE UPPER OH VALLEY AHEAD OF FRONT LATE MONDAY AFTERNOON. POST FRONTAL MIXING CAN ALSO YIELD GUSTY WINDS. HAVE INCLUDED GUSTS TO 40 MPH MONDAY AFTERNOON AND EVENING. && .SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/... COLD ADVECTION BEHIND THE SYSTEM WILL HOLD TEMPERATURES IN THE 40S TUESDAY. COVERAGE OF ANY POST FRONTAL SHOWERS WILL GRADUALLY TAPER OFF BY LATE IN THE DAY. A SURFACE RIDGE WILL POKE INTO THE REGION FROM THE SOUTH AND PROVIDE A BRIEF DRY PERIOD TUESDAY NIGHT. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... A WEAK SYSTEM TRACKING FROM THE NORTHERN PLAINS INTO THE GREAT LAKES WILL BRING SCATTERED SHOWERS TO THE NORTHERN HALF OF THE FORECAST AREA WEDNESDAY. LOW PRESSURE WILL WORK EAST ACROSS THE REGION WEDNESDAY NIGHT INTO THURSDAY PUSHING A COLD FRONT SOUTH OF THE MASON DIXON THURSDAY AFTERNOON. THIS WILL BRING A CHANCE OF SHOWERS ESPECIALLY ACROSS THE NORTHERN TIER. FRONT WILL BE WAVERING ALONG THE UPPER OHIO VALLEY THROUGH REMAINDER OF THE EXTENDED AS NUMEROUS SHORTWAVES RIDE EAST ALONG THE FRONT FROM THE CENTRAL PLAINS TO THE UPPER OHIO VALLEY. THIS WILL BRING PERIODS OF SHOWERS AND THUNDERSTORMS. WITH TIMING CERTAIN TO BE AN ISSUE WENT WITH A BROAD BRUSH FOR POPS AND USED HPC PROGS IN GENERAL. TEMPERED HPC TEMPERATURES A BIT TOWARD NEW 12Z MOS. && .AVIATION /07Z MONDAY THROUGH FRIDAY/... MAINLY DRY/VFR CONDITIONS WILL PREVAIL THROUGH THE MORNING HOURS IN THE WARM SECTOR OF A SYSTEM MOVING EASTWARD ACROSS THE GREAT LAKES. THE MAIN CONCERN THROUGH THIS MORNING WILL BE LOW LEVEL WIND SHEAR AS WINDS 1500-2500 KT ABOVE GROUND LEVEL WILL INCREASE TO 45-50KT...WITH SURFACE WINDS REMAINING 12 KT OR LESS. CIGS WILL GRADUALLY LOWER TO LOW END VFR BY AFTN...WITH INITIAL PRECIP IN ADVANCE OF THE COLD FRONT ENTERING EASTERN OHIO AND NORTHWEST PA BY 20Z...WITH A LINE OF SHOWERS AND EMBEDDED TSTMS ENTERING WESTERN PA PORTS 22-00Z. WITH TSTM COVERAGE SCATTERED TO NUMEROUS...WILL USE CB GROUPS FOR NOW WITH THE PREVAILING SHWRS. CIGS WILL LOWER TO MVFR WITH THE LINE OF PRECIP THIS AFTN/EARLY EVENING. SOUTH SURFACE WINDS 8-12KT THIS MORNING WILL INCREASE TO SOUTHWEST 17-25 KT WITH GUSTS TO 30-35 KT THIS AFTN. RAIN SHOWERS...WITH MVFR/LOCAL IFR CONDITIONS WILL PREVAIL THIS EVENING IN THE WAKE OF THE COLD FRONT...WITH SOME OF THE PRECIP NORTH OF PIT AND ALONG THE RIDGES MIXING WITH OR CHANGING TO SNOW BY TUESDAY MORNING. RESIDUAL RAIN/SNOW SHOWERS AND RESTRICTIONS TUESDAY MORNING WILL DIMINISH BY TUESDAY AFTN...BUT MVFR CIGS WILL LIKELY PERSIST INTO TUESDAY EVENING IN COLD NW FLOW. MAINLY ZONAL FLOW WILL PREVAIL FOR MIDWEEK...WITH PERHAPS A WEAK SYSTEM CLIPPING AREAS MAINLY NORTH OF PIT FOR SCATTERED SHWRS AND RESTRICTIONS. A MORE POTENT SYSTEM IS PROGGED TO AFFECT THE REGION FRIDAY WITH MORE WIDESPREAD SHWRS/RESTRICTIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Apr 4, 4:10 AM EDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 410 AM EDT MON APR 4 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-050815- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 410 AM EDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. DURING LATE THIS AFTERNOON AND EARLY TONIGHT, THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIME THREAT WILL BE DAMAGING WIND AND LARGE HAIL. HOWEVER, TORNADO DEVELOPMENT CAN NOT BE RULED OUT. RAIN AMOUNTS OF OVER 1 INCH ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT. RAIN AMOUNTS OVER 2 INCHES MAY BE NEEDED TO CAUSE SMALL STREAM FLOODING. THE WIND IS ANOTHER CONCERN THIS AFTERNOON AND TONIGHT, AS THE WIND CAN GUST OVER 35 MPH, EVEN IN AREAS AWAY FROM THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:02 AM EDT | Special Weather Statement | PBZ | Hancock | 58 min |
| Apr 4, 10:59 AM EDT | Special Weather Statement | PBZ | Brooke, Hancock, Marshall, Ohio, Wetzel | 2 hr |
| Apr 4, 2:55 PM EDT | Special Weather Statement | PBZ | Ohio | 65 min |
| Apr 4, 3:16 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall, Ohio | 29 min |
| Apr 4, 5:05 PM EDT | Special Weather Statement | PBZ | Brooke, Hancock, Ohio | 40 min |
| Apr 4, 6:12 PM EDT | Special Weather Statement | PBZ | Marshall | 63 min |
| Apr 4, 7:05 PM EDT | Special Weather Statement | PBZ | Marion, Monongalia | 25 min |
Nearby
Wind Advisories in West Virginia, 2011Wind Advisories in Maryland, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.